Pharmacy/peeling skin on toe
I am using lamsil ( terbinafine hydrochloride 1%) cream on my toe for I believe is a fungus, but there is no itching. I have skin peeling off and on for a long time, it is limited to one toe. but I notice when I am using this cream that my skin peels more, is this the affect of the lamsil fungus cream?
Terbinafine is associated with skin exfoliation as a recognised side effect, though this may at least be in part because of the underlying condition of the skin.
Fungal infections such as Athletes Foot are usually associated with white soggy or sloughy skin, particularly on the heels, toes and pressure areas.
Topical treatment can be effective, but my advice is always to address the underlying cause as well. A common problem is that people tend to wear the same footwear for too long or too frequently. Typically trainers worn for days at a time, where the insole becomes saturated with perspiration. Likewise, socks and work boots.
Wearing different footwear on alternate days, giving the insoles a chance to dry out can help significantly. Also, removing footwear and socks as soon as you get home and letting the air get to your feet, which helps the skin dry. Obviously, drying the feet thoroughly after a bath, shower or swimming, particularly between the toes will all help further.
Without rushing to change your wardrobe, try to buy footwear that is breathable - ideally leather or canvas uppers, rather than PVC or rubber. This makes the microclimate for your feet better and allows the shoes to dry when they are not in use.
I hope this helps.